Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Stopped taking diabetes and BP pills. BP is 140/80. Losing protein in urine. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 495 Questions
I have stopped taking my diabetes pills and blood pressure pills, my bs is normal 6.0 average int he day and my bp is only 140/80 I get no more headaches, like I used to when I was taking pills..

is this bad for me, I feel better without the pills

my doctor told me I am losing protein in urine, what can I do for that? I feel fine tho
Posted Wed, 20 Nov 2013 in Kidney Conditions
Answered by Dr. Aditya Bhabhe 35 minutes later
Brief Answer:
See detailed answer

Detailed Answer:
HI there

Thank you for sending in your query.

I have the following suggestions for your problems:

1) Do you need to take your old pills? If your blood glucose levels are around 6.0 it indicates a good control of diabetes. I would recommend that you check your glycosylated Hgb (HbA1c) level with the next blood work. HbA1c gives us the average blood sugar level for the last 3 months.

If HbA1c is normal without your diabetes pills (actose) then you probably do not need them at the moment. I would recommend a periodic screening of BSL.

Your blood pressure is 140/80. We could go a little lower (say 130/80) since you have diabetes and protein in urine which brings me to point no. 2 below.

2) You are losing protein in the urine. This is an early sign of diabetes affecting the kidneys. The lesser the protein leak, the longer would be the health of your kidneys.

Both candesartan and diltiazem help in reducing the protein loss in the urine and sort of "protect" the kidneys. They also help to keep the blood pressure under control.
So i would recommend that you continue taking these pills. If your blood pressure drops below 130/80 or you have symptoms, we could take off the diltiazem.

I hope this was helpful.
I would be happy to provide answer to any more questions which you may have.

Dr. Bhabhe
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor